Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 1, 2008, 7:00 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at May 3, 2008, 3:24 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 7:00 PM CDT (00:00 UTC)
- In effect from
- May 3, 2008, 3:24 AM CDT
- Expired
- May 7, 2008, 4:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 19.50 ft at May 5, 2008, 2:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 020000 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 700 PM CDT THU MAY 01 2008 ...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A NEW WARNING FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .RECENT SNOWMELT IN THE SOUTHERN RED RIVER VALLEY AND WEST CENTRAL MINNESOTA CONTINUES TO WORK ITS WAY THROUGH THE RIVER SYSTEM. IN ADDITION...MORE PRECIPITATION IS EXPECTED TONIGHT AND FRIDAY. THIS IS EXPECTED TO BRING THE RIVER LEVEL AT FARGO JUST ABOVE FLOOD STAGE. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-020300- /O.NEW.KFGF.FL.W.0003.080504T2100Z-080507T0300Z/ /FGON8.1.ER.080504T2100Z.080505T0600Z.080506T1200Z.NO/ 700 PM CDT THU MAY 01 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT FARGO. * FROM SUNDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM THURSDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.3 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$
6 follow-up statements
000 WGUS83 KFGF 021618 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1118 AM CDT FRI MAY 02 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA.. THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY .A BAND OF RAIN SHOWERS ACROSS THE SOUTHERN VALLEY...IN ADDITION TO RECENT SNOW MELT FROM A WINTER STORM EARLIER IN THE WEEK...WILL RESULT IN ADDITIONAL RUNOFF INTO THE RED AND BUFFALO RIVERS. RAINFALL SHOULD BEGIN TO DISSIPATE EARLY THIS EVENING. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 AM SATURDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-040418- /O.EXT.KFGF.FL.W.0003.080503T0824Z-080509T1330Z/ /FGON8.1.ER.080503T0824Z.080506T0600Z.080508T2230Z.NO/ 1118 AM CDT FRI MAY 02 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MAY 09...THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * FROM LATE TONIGHT TO FRIDAY MAY 09...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/03 05/04 05/05 05/06 05/07 05/08 05/09 RED RIVER FARGO 18.3 19.8 21.1 21.4 20.5 18.7 17.2 $$ MNC027-040418- /O.CON.KFGF.FL.W.0004.080503T0600Z-080506T1500Z/ /HWYM5.1.ER.080503T0600Z.080504T0000Z.080506T0000Z.NO/ 1118 AM CDT FRI MAY 02 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 7.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/03 05/04 05/05 05/06 05/07 05/08 05/09 BUFFALO RIVER HAWLEY 7.1 7.3 7.1 6.9 6.6 6.4 6.2 $$ MNC027-040418- /O.CON.KFGF.FL.W.0005.080503T2100Z-080508T0900Z/ /DILM5.1.ER.080503T2100Z.080506T0600Z.080507T1800Z.NO/ 1118 AM CDT FRI MAY 02 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * FROM SATURDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 9.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 13.6 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES UPSTREAM ROAD TO FLOOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/03 05/04 05/05 05/06 05/07 05/08 05/09 BUFFALO RIVER DILWORTH 11.5 12.2 12.9 13.5 12.4 10.9 9.9 $$ SPEICHER
000 WGUS83 KFGF 031606 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1106 AM CDT SAT MAY 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER AT FARGO IS RISING AND WILL SOON REACH MINOR FLOOD LEVELS OVERNIGHT DUE TO RECENT SNOWMELT AND RAINFALL. THE RIVER IS EXPECTED TO PEAK AT 21 FEET DURING THE MIDDLE OF NEXT WEEK BEFORE SUBSIDING LATE NEXT WEEK. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH SUNDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-050406- /O.EXT.KFGF.FL.W.0003.000000T0000Z-080509T1259Z/ /FGON8.1.ER.080503T2024Z.080506T0000Z.080508T2159Z.NO/ 1106 AM CDT SAT MAY 03 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 17.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO NEAR 21.0 FEET BY MONDAY. THE RIVER WILL SUBSIDE LATER NEXT WEEK. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 05/04 05/05 05/06 05/07 05/08 05/09 05/10 RED RIVER FARGO 19.2 20.7 21.0 20.0 18.5 17.3 16.7 $$ G2
000 WGUS83 KFGF 041533 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1033 AM CDT SUN MAY 04 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER IN FARGO IS ABOVE MINOR FLOOD STAGE AND NEAR 19 FEET. THE RIVER WILL CONTINUE TO RISE DUE TO THE RECENT SNOWMELT AND RAINFALL AND IS EXPECTED TO PEAK AT 20.1 FEET MONDAY AFTERNOON BEFORE SUBSIDING THROUGH THE REST OF THE WEEK. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH MONDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-060333- /O.EXT.KFGF.FL.W.0003.000000T0000Z-080508T0900Z/ /FGON8.1.ER.000000T0000Z.080505T1800Z.080507T1800Z.NO/ 1033 AM CDT SUN MAY 04 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SUNDAY THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 05/05 05/06 05/07 05/08 05/09 05/10 05/11 RED RIVER FARGO 19.9 20.0 18.4 17.3 16.7 16.4 16.2 $$
000 WGUS83 KFGF 051447 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 947 AM CDT MON MAY 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER IN FARGO IS ABOVE MINOR FLOOD STAGE AND AT ITS CREST NEAR 19.5 FEET. THE RIVER IS EXPECTED TO SLOWLY SUBSIDE THROUGH THIS WEEK AND DIP BELOW MINOR FLOOD STAGE WEDNESDAY MORNING. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH TUESDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-070247- /O.EXT.KFGF.FL.W.0003.000000T0000Z-080507T2300Z/ /FGON8.1.ER.000000T0000Z.080505T0900Z.080507T0800Z.NO/ 947 AM CDT MON MAY 05 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE TUE WED THU FRI SAT SUN MON (MONTH/DAY) 05/06 05/07 05/08 05/09 05/10 05/11 05/12 RED RIVER FARGO 19.1 17.8 16.8 16.3 16.1 15.9 15.9 $$ G2
000 WGUS83 KFGF 061506 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1006 AM CDT TUE MAY 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE RED RIVER NEAR FARGO REMAINS ABOVE MINOR FLOOD STAGE. THE WATER LEVELS HAVE BEEN DECREASING AND WILL CONTINUE THIS TREND. IT IS EXPECTED THAT THE RIVER WILL DROP BELOW FLOOD STAGE BY WEDNESDAY. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH WEDNESDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-070900- /O.EXT.KFGF.FL.W.0003.000000T0000Z-080507T0900Z/ /FGON8.1.ER.000000T0000Z.080505T0900Z.080506T1800Z.NO/ 1006 AM CDT TUE MAY 06 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. FARGO...NORTH LANE OF ELM ST BETWEEN 14TH AND 15TH AVENUE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/07 05/08 05/09 05/10 05/11 05/12 05/13 RED RIVER FARGO 17.4 16.8 16.5 16.3 16.2 16.1 16.1 $$
000 WGUS83 KFGF 070919 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 419 AM CDT WED MAY 07 2008 ...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-070949- /O.EXP.KFGF.FL.W.0003.000000T0000Z-080507T0900Z/ /FGON8.1.ER.000000T0000Z.080505T0900Z.000000T0000Z.NO/ 419 AM CDT WED MAY 07 2008 THE FLOOD WARNING HAS EXPIRED FOR THE RED RIVER AT FARGO. * AT 3 AM WEDNESDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 18.0 FEET. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/08 05/09 05/10 05/11 05/12 05/13 05/14 RED RIVER FARGO 16.8 16.4 16.3 16.2 16.1 16.1 M $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 1, 3:13 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 1, 3:13 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
313 PM CDT THU MAY 1 2008
.SHORT TERM...CHALLENGE WILL BE PRECIP CHANCES (HOW FAR NORTH?)
AND WIND SPEEDS INTO FRIDAY NIGHT. 12Z MODELS INITIALIZED WITH
MINIMAL ERRORS. SOME DETAIL DIFFERENCES EXIST...BUT MASS FIELDS IN
PRETTY GOOD AGREEMENT AND WILL USE A BLEND.
500MB LOW WILL CONTINUE TO SLOWLY PROPAGATE EASTWARD THROUGH THE
NEXT FEW DAYS...WITH SYSTEM BECOMING STACKED BY FRIDAY AFTERNOON. FA
WILL BE ON THE NORTHERN EDGE OF PRECIP SHIELD. MODELS INDICATING
MODERATE DEFORMATION/FRONTOGENETICAL FORCING TONIGHT INTO
SATURDAY SOUTH OF A JMS-FAR-PKD LINE. WILL INCREASE POPS TO
CATEGORICAL SOUTH OF THIS LINE TONIGHT INTO FRIDAY. MODELS INDICATING
TOTAL QPF 0.5 TO 1.0 INCHES...WHICH SEEMS REASONABLE GIVEN FORCING
AND PRECIPITABLE WATER VALUES 0.75 TO 1.0 INCHES. MODELS DO INDICATE
ELEVATED INSTABILITY (700MB CAPE) THIS EVENING ACROSS THE
SOUTH...AND DID INCLUDE ISOLD THUNDER TO ACCOUNT FOR THIS. NORTH
OF THIS LINE...PROBABLY WILL BE A SHARP CUT-OFF TO THE PRECIP. GFS
STILL FURTHEST NORTH WITH QPF...AND KEPT 20-30 POPS TO A DVL-GFK-
WASKISH LINE FOR A BRIEF DURATION TO ACCOUNT FOR THIS. COULD SEE
ISOLD-SCT SHOWERS ACROSS THIS AREA...BUT VERY LIGHT AMTS.
WINDS ACROSS THE WESTERN FA CURRENTLY IN ADVISORY CRITERIA (30MPH
SUSTAINED). WINDS UNIDIRECTIONAL TO 850MB WITH SPEEDS 30-35KTS IN
THIS LAYER. WITH EASTERLY COMPONENT...THE VALLEY INTO THE TREED
REGION SHOULD REMAIN BELOW ADVISORY CRITERIA (BUT WILL MONITOR).
WINDS SHOULD DIMINISH A BIT AFT MIDNIGHT AS 850MB WINDS REMAIN
EAST...AND SFC WINDS BECOME NORTH. BY FRI AFTERNOON...WINDS AGAIN
BECOME UNIDIRECTIONAL TO 850MB...WITH SPEEDS 35-45KTS IN THIS
LAYER. WITH NORTH COMPONENT TO WINDS...THINK WIND ADVISORY A GOOD
BET FOR FRI AFTERNOON/EARLY EVENING ACROSS MUCH OF THE FA.
SAT-SUN...SHOULD BE MOSTLY DRY WITH HIGH PRESSURE IN CONTROL.
COULD BE SOME SHOWERS ACROSS THE NE FA ON SUN DEPENDING ON
LOCATION OF BACK-DOOR COLD FRONT. NAM SLOWER/FURTHER NORTH WITH
THIS FEATURE THAN OTHER MODELS. WILL NOT MENTION POPS/WX AT THIS
POINT UNTIL MORE CONFIDENCE CAN BE GAINED.
.LONG TERM...MODELS IN GOOD AGREEMENT WITH THE 500MB LOW STILL
ANCHORED OVER THE HUDSON BAY REGION OF CANADA THROUGH THE PERIOD.
THE AREA WILL BE UNDER NW FLOW AND SHOULD REMAIN SOUTH OF ANY
STRONGER PIECES OF VORT ENERGY SPINNING AROUND THE 500MB LOW.
EXPECT THE AREA TO REMAIN DRY UNTIL A SHORTWAVE MOVES INTO THE
PLAINS ON WEDNESDAY AND THURSDAY. ADDED A CHANCE FOR PCPN IN THE
SOUTHERN VALLEY WEDNESDAY AND FOR THE ENTIRE AREA ON THURSDAY.
TEMPERATURES WILL REBOUND TO SLIGHTLY ABOVE NORMAL FOR THIS TIME
PERIOD.
&&
.AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS
AFTERNOON AND EARLY EVENING. AS THE LOW PRESSURE IN THE CENTRAL
PLAINS PROPAGATES EAST...WINDS WILL TURN TO NORTH NORTHEAST
OVERNIGHT. SOME MVFR CIGS ARE POSSIBLE AS AN AREA OF SHRA MOVES
NORTH FROM SD INTO THE SOUTHERN RED RIVER VALLEY AFFECTING FAR.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NDZ014-015-024-026-
028-038-049-052.
MN...NONE.
&&
TG/JKHazardous weather outlook, May 1, 3:39 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 339 PM CDT THU MAY 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-022045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 339 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FOR LOCATIONS WEST OF THE RED RIVER VALLEY UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A VALLEY CITY TO FARGO TO PARK RAPIDS LINE THIS EVENING. SHOWERS WILL OCCUR ACROSS THIS LOCATION FOR MUCH OF THE NIGHT WITH RAINFALL UP TO A HALF AN INCH POSSIBLE. STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS MUCH OF THE REGION. THE STRONGEST WINDS WILL BE WEST OF THE RED RIVER VALLEY THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN RED RIVER VALLEY INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA DURING THE DAY FRIDAY. ADDITIONAL RAINFALL TOTALS UP TO A HALF AN INCH ARE POSSIBLE. ANY RESIDUAL RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY EVENING. NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER/TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:15 AM CDT | Wind Advisory | FGF | Becker, Clay, Clearwater, Grant, Mahnomen, Marshall and 6 more | 17 hr |
| May 2, 10:19 AM CDT | River Flood Warning | FGF | Clay | 23 hr |
| May 2, 10:19 AM CDT | River Flood Warning | FGF | Clay | 23 hr |
| May 2, 12:03 PM CDT | Areal Flood Warning | FGF | Wilkin | 3 days |
| May 2, 12:17 PM CDT | Red Flag Warning | FGF | Benson, Cavalier, Eddy, Grand Forks, Nelson, Pembina and 3 more | 9 hr |
Nearby
River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.